Alert archive / Alaska / Red Flag Warnings in 2007

Red Flag Warning 20, NWS Anchorage, AK

June 23, 2007

NWS Anchorage, AK issued this red flag warning at Jun 23, 2007, 1:26 PM AKDT. It took effect at Jun 23, 2007, 6:26 PM AKDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 2007, 1:26 PM AKDT (21:26 UTC)
In effect from
Jun 23, 2007, 6:26 PM AKDT
Expired
Jun 23, 2007, 9:33 PM AKDT
In force
3 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWAK61 PAFC 240226
RFWAER

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
626 PM ADT SAT JUN 23 2007

AKZ141-240600-
/X.NEW.PAFC.FW.W.0020.070624T0226Z-070624T0600Z/
COPPER RIVER BASIN-
626 PM ADT SAT JUN 23 2007

...RED FLAG WARNING IN EFFECT UNTIL 10 PM ADT THIS EVENING FOR STRONG WINDS ALONG THE COPPER RIVER...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 10 PM ADT THIS EVENING. 

SOUTH WINDS GUSTING TO 25 MPH HAVE DROPPED RELATIVE HUMIDITIES NEAR
25% THIS EVENING IN AREAS ALONG THE COPPER RIVER. WINDS SHOULD
DIMINISH AND HUMIDITIES RISE LATER THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMANENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$
1 follow-up statement
000
WWAK61 PAFC 240533
RFWAER

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
933 PM ADT SAT JUN 23 2007

AKZ141-240645-
/X.CAN.PAFC.FW.W.0020.000000T0000Z-070624T0600Z/
COPPER RIVER BASIN-
933 PM ADT SAT JUN 23 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE RED
FLAG WARNING. 


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Jun 23, 9:00 AM AKDT, 4 hours 26 minutes earlier.

Area forecast discussion, Jun 23, 9:00 AM AKDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
200 PM ADT SAT JUN 23 2007

.ANALYSIS...
A LARGE AND STRONG LOW PRESSURE SYSTEM SITS SOUTH OF THE KAMCHATKA
PENINSULA THIS MORNING WITH A RIDGE OVER THE WESTERN BERING. A BROAD
AREA OF LOW PRESSURE SITS OVER THE BRISTOL BAY AREA TO SWING INTO THE
WESTERN GULF TONIGHT. ANOTHER LOW WEST OF ST LAWRENCE ISLAND TO SLIDE
SOUTHEAST TO THE KUSKOKWIM DELTA TONIGHT. HIGH PRESSURE IN THE GULF
OF ALASKA TO SLIDE EAST A BIT TONIGHT WITH ALL THIS ACTIVITY.

.MODEL DISCUSSION...
IN GENERAL...MODELS IN GOOD AGREEMENT WITH A LOW TO GENERATE IN THE
GULF EARLY THIS WEEK AND A LOW NEAR KAMCHATKA AND A RIDGE BUILDING IN
BETWEEN. THE PREFERRED SOLUTION AT THIS TIME IS THE NAM. THE NAM
SOLUTION IS CLOSE TO THE ECMWF AND UKMET. AFTER MONDAY...HOWEVER...A
LARGE LEAN TO THE GFS SOLUTION IS PREFERRED AS THE FRONT IN THE
WESTERN BERING LIKELY NOT AS FAST AS THE NAM PORTRAYS. IN
ADDITION...THE SOLUTION IN THE GULF BECOMES MORE UNIFIED. BEYOND
MONDAY...THE 12Z ECMWF AND GFS MATCH UP RATHER WELL.
ALTHOUGH...ENSEMBLES WOULD SUGGEST THERE IS SOME UNCERTAINTY IN THE
PROGRESSION OF THE FORECASTED LOW ACROSS THE BERING WEDNESDAY INTO
THURSDAY. THIS SEEMS TO BE A PHASING PROBLEM WITH THE WAVE MOVING
ACROSS THE BERING INTO THE GULF OF ALASKA BY SATURDAY.

.UPPER LEVELS...THERE IS A LOW IN BRISTOL BAY WITH ANOTHER ON THE
SOUTH TIP OF THE KAMCHATKA PENINSULA. A COUPLE SHORT WAVE TROUGHS TO
ROTATE AROUND THE LOW IN BRISTOL BAY TO DEVELOP A CLOSED LOW IN THE
SOUTHERN GULF BY MONDAY. THE LOW IN BRISTOL BAY WEAKENS DURING THIS
TIME AND LIFTS TO THE BERING STRAIT BY TUESDAY. MEANWHILE...THE RIDGE
IN THE WESTERN BERING MOVES INTO THE EASTERN BERING. BY
WEDNESDAY...THE TWO LOWS NEAR THE KAMCHATKA PENINSULA AND GULF OF
ALASKA WILL ANCHOR THE PATTERN THROUGH THE REMAINDER OF THE WEEK. THE
LOW NEAR KAMCHATKA SENDS A STRONG SHORT WAVE TROUGH THE BERING TO
BREAK DOWN THE RIDGE WEDNESDAY AND THURSDAY THEN SETTLES INTO THE
GULF LOW FRIDAY.

.SHORT TERM FORECAST...
ALEUTIAN ISLANDS AND BERING SEA...
HIGH PRESSURE CURRENTLY OVER MUCH OF THE AREA WITH A LOW IN BRISTOL
BAY. THE BRISTOL BAY LOW CREATING PLENTY OF LOW CLOUDS AND LIGHT RAIN
FOR THE EASTERN ALEUTIANS. HIGH PRESSURE CREATING AN AREA OF LOW
CLOUDS AND DRIZZLE OVER THE BERING AND ASSOCIATED ISLANDS. A FRONT TO
MOVE TO SHEMYA TONIGHT WITH WINDS INCREASING TO SMALL CRAFT. THE
FRONT WILL WEAKEN AS IT PASSES THE WESTERN ALEUTIANS. THE FRONT
STRETCHES TO THE CENTRAL ALEUTIANS THROUGH MONDAY AS IT IS REINFORCED
BY WEAK UPPER LEVEL WAVES. THE FLOW ALOFT KEEPS THE WAVES FROM
PUSHING FURTHER UP THE CHAIN.

WEST OF THE ALASKA RANGE...
LOW IN BRISTOL BAY PUSHING A LOT OF PRECIP TO SOUTHWEST ALASKA. FLOW
AROUND THE BACK SIDE A BIT DRIER IN THE KUSKOKWIM DELTA TO THE
EASTERN ALEUTIANS BUT BREEZIER. THE LOW TO WEAKEN THIS EVENING WITH
PRECIP CONTINUING WELL INTO THE SUNDAY. THIS IS DUE TO ANOTHER LOW
MOVING SOUTHEAST ALONG THE COAST TONIGHT THROUGH SUNDAY. WINDS WITH
THIS LOW TO BE NEAR SMALL CRAFT LEVELS OVER THE EASTERN BERING
TONIGHT AND PASS THROUGH THE CHAIN SUNDAY NIGHT. THIS LOW MOVES
INLAND SUNDAY NIGHT. THE PRECIP OVER SOUTHWEST ALASKA BY MONDAY WILL
BE ASSOCIATED WITH THE UPPER LOW OVER THE YUKON DELTA. THE AIR MASS
TO START DRYING OVER THE AREA TUESDAY AS HIGH PRESSURE BUILDS OVER
THE COAST AND REMAIN THROUGH WEDNESDAY. TEMPERATURES WILL REMAIN ON
THE COOL SIDE THROUGH THE PERIOD WITH PLENTY OF PRECIPITATION
ACTIVITY.

EAST OF THE ALASKA RANGE...
LOW IN BRISTOL BAY PUSHING PRECIP ACROSS THE AREA EXCEPT THE COPPER
RIVER BASIN. WE DO EXPECT SOME SHOWERS THERE BUT NOT AS WIDESPREAD AS
THE OTHER AREAS. RIDGE OF HIGH PRESSURE TO REMAIN ALONG THE NORTHERN
GULF COAST...WITH GOOD EAST WEST GAP WINDS THROUGH MONDAY. PRECIP TO
END OVER KODIAK AS THE UPPER LOW OVER BRISTOL BAY SWINGS TOWARD
ILIAMNA TONIGHT. THIS WILL ALSO PUSH A SHORT WAVE AND CREATE GOOD
UPPER LEVEL SUPPORT FOR MODERATE PRECIP OVER THE KENAI NORTH THROUGH
THE SUSITNA VALLEY TONIGHT THROUGH MUCH OF TOMORROW. THE UPPER LOW
LIFTS NORTH MONDAY WITH A SURFACE LOW DEVELOPING IN THE SOUTHERN
GULF. THIS ALLOWS SOME DRYING TO PUSH IN OVER THE AREA LATE MONDAY
INTO TUESDAY STARTING A WARMING TREND. IN ADDITION...THE WINDS WILL
LIKELY SLOW THROUGH EAST WEST GAPS.

.LONG TERM FORECAST...
THE FRONT ACROSS THE WESTERN BERING TO PUSH ACROSS THE BERING
WEDNESDAY AND THURSDAY WITH SUPPORT FROM UPPER LEVELS AND THEN
DISSIPATE ALONG THE COAST FRIDAY AND DIVE INTO THE GULF. IN THE
MEANTIME...HIGH PRESSURE CONTINUES TO BUILD OVER SOUTH CENTRAL WITH A
MORE UNSTABLE AIR MASS A LESS MOISTURE THURSDAY THROUGH SATURDAY.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE
MARINE...NONE
FIRE WEATHER...NONE

JN JUN 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 11:00 PM AKDTSmall Craft AdvisoryAFC24 hr
Jun 22, 11:00 PM AKDTSmall Craft AdvisoryAFC4 days
Jun 23, 4:00 AM AKDTSmall Craft AdvisoryAFC43 hr
Jun 23, 11:00 AM AKDTSmall Craft AdvisoryAFC12 hr
Jun 23, 11:00 AM AKDTSmall Craft AdvisoryAFC36 hr

Nearby

Red Flag Warnings in Alaska, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.